New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Veteran Member

Date Joined Sep 2006
Total Posts : 2527
   Posted 11/26/2009 4:24 PM (GMT -6)   
hi all,
I was reading the thread about the pentasa in the stool and I too see thing but figured as long as I am not seeing the capsule as well it is ok.  However myGI started me on Pentasa again a couple of weeks ago.  I think this is what was making my hair fall out (more noticable in the shower) because soon there after I started it again it was occuring again.
 Has this happened to anyone else?  Mightthis be due to a combination of meds?
Dx with Crohn's 1987, symptoms as early as 1984.
Temp iliostomy February 2007, reversed June 2007, Ovarian cysts, migraines, allergies (incl food allergies) , oral allergy syndrome (diff than true food allergies), Asthma, Gall Bladder removed 1999, Inguenal hernia 1987

Regular Member

Date Joined Oct 2009
Total Posts : 253
   Posted 11/26/2009 4:50 PM (GMT -6)   
same thing happens to me! I'm just on pentasa... and a multitude of supplements/vitamins
19 y/o female, diagnosed crohns december 2008
currently taking 500 mg pentasa 4x daily

Elite Member

Date Joined Apr 2005
Total Posts : 14995
   Posted 11/27/2009 11:02 AM (GMT -6)   
You should add extra Folic Acid and/or Biotin to help with the hair shedding. Many have had success with those two supplements.
Gail*Nanners* Co-Moderator for Crohns Disease and Anxiety/Panic Forum
Crohn's Disease for over 33 years. Currently on Asacol, Prilosec, Estrace, Prinivil, Diltiazem, Percoset prn for pain, Zofran, Phenergan, Probiotics, Calcium  w/Vit D, and Xanax as needed. Resections in 2002 and 2005. Also diagnosed with Fibromyalgia, Osteoarthritis, and Anxiety. Currently my Crohns is in remission, but my joints are going crazy!
It's scary when you start making the same noises As your coffee maker.
*Every tomorrow has two handles.  We can take hold of it by the handle of anxiety, or by the handle of faith"*

Elite Member

Date Joined Jan 2005
Total Posts : 24909
   Posted 11/27/2009 11:37 AM (GMT -6)   
Nanners is spot on with advice imho..i was put on pentasa lost hair put on mix of folic acid 5 mgs per day with pentasa...lot better now...take care n let us know how u are doing...lyn
..                          Co Moderator for Crohns , Anxiety/Panic ,Alzheimers....
           Crohns,Pyoderma Gangrenosum ,Seizures ,Fibro ,completely Deaf ,Anxiety/Panic,Neuropathy..
......I COULD feel sorry for self but where would that get me....I CHOOSE  to fight n survive...
.                                    Donate  www.healingwell,com 

New Member

Date Joined Nov 2009
Total Posts : 1
   Posted 11/27/2009 4:53 PM (GMT -6)   
hey, i just registered so i could maybe help out :)

i'm 21 and in april i was diagnosed with crohn's. the reason why i actually got checked out was because i had discovered hair loss and i had no idea why that was going on.
five or so years before i realized i was anemic. later when i figured out i might have crohn's, it made sense that no nutrients were sticking to me at all, including iron.
then i looked up anemia and bingo-- really anemic people suffer from hair loss.

so it could be from your medication, but it also it could be the result of some deficiency.

Regular Member

Date Joined Oct 2009
Total Posts : 41
   Posted 11/29/2009 10:27 PM (GMT -6)   
its the pentasa that is making your hair fall out, go to their web site and look at side effects.  I had the same thing happen to me the docs will try to tell you they have never heard of it, print off the side effects and take it to your next apt. with you so they cant blow you off.  I can take Asacol without the hair loss, yet I have prob. with joint pain, swelling, arthritis pain, etc.  These meds they have us take I hate, its like it causes another prob so we forget about the under lying one.  your hair will stop falling out once you stop taking the meds.  Go buy multi vit B it will help the cell loss that is what is causing the hair loss from the drug.  Good luck Also you should call your doc & let him know that you are having hair loss as a side effect

Post Edited (Ashyla03) : 11/29/2009 8:30:56 PM (GMT-7)

New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, October 23, 2016 7:10 AM (GMT -6)
There are a total of 2,710,449 posts in 298,898 threads.
View Active Threads

Who's Online
This forum has 153452 registered members. Please welcome our newest member, kderpopky.
198 Guest(s), 5 Registered Member(s) are currently online.  Details
Georgia Hunter, Huddie, dbwilco, joavila92, soynomore

Follow on Facebook  Follow on Twitter  Follow on Pinterest

©1996-2016 LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer